Medline ® Abstract for Reference 8
of 'Neutropenic enterocolitis (typhlitis)'
Typhlitis resulting from treatment with taxol and doxorubicin in patients with metastatic breast cancer.
Pestalozzi BC, Sotos GA, Choyke PL, Fisherman JS, Cowan KH, O'Shaughnessy JA
BACKGROUND: Typhlitis is being recognized with increasing frequency as a serious complication of aggressive chemotherapy for hematologic and solid malignancies.
METHODS: In this report the authors describe two cases of typhlitis in patients with metastatic breast cancer treated with taxol and doxorubicin.
RESULTS: Both cases occurred during the first cycle of treatment with taxol (180 mg/m2) and doxorubicin (75 mg/m2), being given simultaneously as 72-hour continuous intravenous infusions.
CONCLUSION: Two cases of typhlitis have occurred after combined treatment with taxol and doxorubicin, while typhlitis has not been described after treatment with either drug alone.
Medicine Branch, National Cancer Institute, Bethesda, MD 20892.